MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GENERAL SPHERE INSTRUMENT SET; INSTRUMENT FOR KNEE SURGERY

MEDACTA INTERNATIONAL SA GENERAL SPHERE INSTRUMENT SET; INSTRUMENT FOR KNEE SURGERY
Model Number 11.01002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 22november 2021.Lot 2107280 general mis sphere instrument set: (b)(4) items manufactured and released on 23-jun-2021.No anomalies found related to the problem.Expiration date: 2026-06-13.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event.Gmk efficiency 77.11.0055 impactor handle lot.Mat38278: (b)(4) items manufactured.No anomalies were found related to the problem.To date, no other similar events have been reported on the same lot.
 
Event or Problem Description
When the surgeon was impacting the tibial keel punch, it was observed that the impactor handle broke.The surgeon spent 25-minutes removing the stuck keel punch from the proximal tibia and additional anesthesia was administered.The surgery was anyway completed successfully.The patient had a hard bone.

Brand Name
GENERAL SPHERE INSTRUMENT SET
Common Device Name
INSTRUMENT FOR KNEE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key12852080
Report Number3005180920-2021-00904
Device Sequence Number4317260
Product Code LXH
UDI-Device Identifier07630030882890
UDI-Public07630030882890
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2026
Device Model Number11.01002
Device Catalogue Number11.01002
Device Lot Number2107280
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Initial Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale